Endometriosis UK
35,424 members31,518 posts

Tramadol- drowsy and muscle spasms

I’ve taken two 50mg of tramadol today. One earlier on and one just before I got to bed tonight.

These seem to be working for my pain, but now I have scared myself by reading loads of things about it on the internet!! Worst thing to do!

I know they can make you drowsy, but my thigh muscle is twitching, is this normal? I’m paranoid I’m having a reaction to them! X

5 Replies
oldestnewest

Hi, i have tramadol atm,i took 2 50mg at 7.30 and went back to sleep for 2 hrs. It has made me light headed and my brain a bit fuzzy which it does every time.

I never look on google, ppl blow things out of proportion, if you are worried try to see a pharmacist x

Reply

I really shouldn’t look on google haha!! I’m terrible.

All was fine and I’m alive 😂 but my head is banging this morning!! Ouch x

1 like
Reply

They may make you drowsy or a little fuzzy headed to begin with - until your body gets used to them. Only take when you have pain and don't take 2 much in 1 go or you can get headaches. I find if I take them too late in the evening I have no pain but can't sleep.

If you're sensible taking 1 or 2, 50mg when you have pain you'll be fine.

I was nervous to begin with, but I really wouldn't go back. They've given me more confidence to be able to 'carry on' when I have pain, or at least deal with it better when I'm out. I had days of the month when I would be 'bed bound' and nearly at A&E. I couldn't do without them.

Hope you get used to them soon. Best wishes xx

Reply

Amazing. Maybe that is why I had such a bad headache this morning then? I took two yesterday. With a four hour gap as the first didn’t do much to my pain... second one did though. But yes, I was very drowsy last night like if I had taken a sleeping tablet. And my head this morning is really bad. I’ve had to go back to bed.

Reply

I used to follow the 'take 2 every blah, blah, blah' on the packet. They made me quite drowsy and slowed me down. I've learned to only take 1 or 2 when I am in pain and need to 'function' or need relief. If I feel the pain coming on 4-5 hours later then of course I will top them up.

I found if I take them after 7-8pm then no sleep, or if I take 2 many I get a headache and if I try and run about doing too much I can feel quite 'dizzy and unwell on them'. To be honest they work best for me, when I'm either trying to get on with the day, knock out the pain if I'm unable to carry on or give me 'piece of mind' that I have them and therefore can cope.

I used to take high strength ibruprofen tablets and paracetamol before and they never used to get close to killing off the pain. Also, eating before ibruprofen isn't always possible - getting a sandwich or snack out etc. I made myself quite ill from having too many ibruprofen over the years. I once took ibruprofen without water as I didn't have a drink and was in so much pain I was unable to move sat in my car in a car park. I was in so much pain I couldn't even drive home. I wish I'd known Tramadol existed back then.

Be sensible with them, only take them when you need. Never exceed or have 2 many. 1 or 2 will sometimes work as well as 3 or 4. Just relax and listen to your body and see how it reacts to them. If you don't get on with them, fair enough. Put them away for a rainy day - if you do get bad pain.

Personally I wouldn't ever go out anywhere without them. Hope you get used to them or pain free soon x

Reply

You may also like...